Alert archive / Missouri / Winter Weather Advisories in 2011
Winter Weather Advisory 2, NWS St. Louis, MO
NWS St. Louis, MO issued this winter weather advisory at Jan 17, 2011, 7:23 AM CST for 8 counties in Missouri; Adams County, Brown County, Pike County, Illinois. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2011, 7:23 AM CST (13:23 UTC)
- Expired
- Jan 17, 2011, 12:00 PM CST
- In force
- 5 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Pike County, IL, Audrain County, MO, Knox County, MO, Lewis County, MO, Marion County, MO, Monroe County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 136 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 1.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
498 WWUS43 KLSX 171323 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 723 AM CST MON JAN 17 2011 ...LIGHT GLAZE OF ICE LIKELY THIS MORNING... .LIGHT FREEZING RAIN OR FREEZING DRIZZLE IS LIKELY ACROSS PARTS OF CENTRAL AND NORTHEAST MISSOURI...AS WELL AS WEST CENTRAL ILLINOIS THIS MORNING. THIS WILL CAUSE A LIGHT GLAZE OF ICE ON UNTREATED SURFACES. SECONDARY AND LESSER TRAVELED ROADS COULD ALSO ACCUMULATE A PATCHY GLAZE OF ICE CAUSING HAZARDOUS DRIVING CONDITIONS. THE FREEZING PRECIPITATION MAY MIX WITH SNOW OR SLEET AT TIMES...BUT LITTLE OR NO SLEET OR SNOW ACCUMULATION IS EXPECTED. ILZ095>097-MOZ018-019-026-027-034>036-042-171800- /O.NEW.KLSX.WW.Y.0002.110117T1323Z-110117T1800Z/ ADAMS IL-BROWN IL-PIKE IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO- MONROE MO-RALLS MO-PIKE MO-AUDRAIN MO- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... MEXICO 723 AM CST MON JAN 17 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING RAIN...WHICH IS IN EFFECT UNTIL NOON CST TODAY. * TIMING...A LIGHT GLAZING OF ICE IS LIKELY THIS MORNING. * ACCUMULATIONS...ICE ACCUMULATIONS WILL BE A FEW HUNDREDTHS OF AN INCH. * IMPACTS...ICY PATCHES ARE LIKELY ON UNTREATED AND LESSER TRAVELED ROADS CAUSING POTENTIALLY HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR FREEZING DRIZZLE AND RAIN WHEN IT IS EXPECTED TO CREATE HAZARDOUS DRIVING CONDITIONS. IT ONLY TAKES A SMALL AMOUNT OF WINTRY PRECIPITATION TO MAKE ROADS...BRIDGES... SIDEWALKS...AND PARKING LOTS ICY AND DANGEROUS. IT IS OFTEN DIFFICULT TO TELL WHEN ICE BEGINS TO FORM...SO DO NOT BE CAUGHT OFF GUARD. && $$ CARNEY
1 follow-up statement
366 WWUS43 KLSX 171811 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 1211 PM CST MON JAN 17 2011 ILZ095>097-MOZ018-019-026-027-034>036-042-171915- /O.EXP.KLSX.WW.Y.0002.000000T0000Z-110117T1800Z/ ADAMS IL-BROWN IL-PIKE IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO- MONROE MO-RALLS MO-PIKE MO-AUDRAIN MO- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... MEXICO 1211 PM CST MON JAN 17 2011 ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. THE TEMPERATURE IN THE ADVISORY AREA HAS RISEN ABOVE FREEZING WITH ONLY LIQUID RAIN EXPECTED THIS AFTERNOON. $$ GKS
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this winter weather advisory went out at Jan 17, 6:04 AM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Jan 17, 6:04 AM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 604 AM CST MON JAN 17 2011 .DISCUSSION... /349 AM CST MON JAN 17 2011/ PRIMARY CONCERN FOR TODAY IS THE POSSIBILITY FOR LIGHT FREEZING/FROZEN PRECIPITATION ACROSS NORTHERN PORTIONS OF THE AREA. KLSX WSR-88D IS SHOWING SOME SPOTTY ECHOES FROM NEAR BOWLING GREEN UP TO NEAR MOUNT STERLING. LATEST GUIDANCE HAS NOT CHANGED MUCH FROM PREVIOUS RUNS...AND APPEARS TO BE ON TRACK THIS MORNING. ISENTROPIC LIFT WILL CONTINUE OVER THE REGION THIS MORNING AHEAD OF A NORTHERN STREAM SHORTWAVE WHICH IS DIGGING INTO WESTERN MISSOURI AT THIS TIME. THE NORTHERN STREAM WAVE WILL SLOW AS IT PHASES WITH A SOUTHERN STREAM WAVE CURRENTLY OVER EASTERN TEXAS. SPOTTY LIGHT WINTRY PRECIP WILL LIKELY CONTINUE OVER NORTHERN MISSOURI AND WEST CENTRAL ILLINOIS THIS MORNING. SLEET AND SNOW ACCUMULATIONS WILL BE MINOR IF ANY...OF MORE CONCERN IS THE POSSIBILITY THERE WILL BE A HUNDREDTH OR TWO OF GLAZING THIS MORNING UP NORTH BEFORE TEMPERATURES WARM ABOVE FREEZING. AT THIS TIME...THE ATMOSPHERE IS FAIRLY DRY...AND A WIDESPREAD GLAZE DOES NOT APPEAR LIKELY. SPOTTY GLAZING IS CERTAINLY POSSIBLE...SO HAVE CONTINUED TO HIGHLIGHT THE POSSIBILITY WITH AN SPS. WILL KEEP THE ADVISORY IN THE BACK POCKET FOR NOW AND ISSUE IF PRECIP INTENSITY OR AREAL COVERAGE INCREASES. ANY FROZEN/FREEZING PRECIP SHOULD END BY NOON AS TEMPERATURES WARM ABOVE FREEZING...AND LUCKILY THE BULK OF THE PRECIP IS STILL LIKELY TO FALL AFTER 18Z. RAIN WILL TAPER OFF DURING THE EVENING AS ISENTROPIC LIFT DIMINISHES...BUT BROAD LIFT WILL CONTINUE AS THE UPPER LEVEL SHORTWAVES FINALLY COME INTO PHASE OVER THE MISSISSIPPI VALLEY...SO LIGHT RAIN OR DRIZZLE WILL LIKELY CONTINUE UNTIL THE COLD FRONT MOVES THROUGH ON TUESDAY. SOME LIGHT SNOW OR FLURRIES ARE POSSIBLE BEHIND THE FRONT AS THE COLD AIR MOVES IN. NEXT CHANCE FOR PRECIP IS STILL LATE WEDNESDAY NIGHT/THURSDAY MORNING AS ANOTHER TROF DIGS INTO THE SOUTHERN PLAINS. WARM ADVECTION RAMPS UP AROUND 06Z OVER THE AREA AND THE MODELS KICK OUT A FEW TENTHS OF AN INCH OF LIQUID. ATMOSPHERE LOOKS COLD ENOUGH FOR ALL SNOW...BUT THE WARM ADVECTION COULD PUSH LOW LEVEL TEMPS UP ENOUGH FOR SOME KIND OF MIXED PRECIP SOUTH OF THE I-70 CORRIDOR. CARNEY && .AVIATION... /540 AM CST MON JAN 17 2011/ PRECIP OVER N MO...WHICH APPEARS TO BE A MIX OF LIGHT SNOW...LIGHT FREEZING RAIN...AND A SMATTERING OF SLEET...STRUGGLING TO MAKE E PUSH EARLY THIS MORNING. THIS...COMBINED WITH THE FACT THAT ABOVE FREEZING TEMPS HAVE NOW WORKED N OF I-70 W OF COU...SUGGESTS THAT FREEZING RAIN THREAT...SUCH AS IT IS...SHOULD BE LIMITED TO UIN AREA THIS MORNING. OTHERWISE...MAIN CONCERN IS HOW FAST TO LOWER CIGS THROUGHOUT THE FA...WHICH IS THE TREND STRONGLY SUGGESTED BY ALL OF THE EARLY MORNING GUIDANCE. BEEN TRACKING NWD PUSH OF ST ACROSS AR AND S MO OVERNIGHT AND BELIEVE THAT MVFR CIGS WILL ARRIVE ALONG THE I-70 CORRIDOR IN THE 18-19Z TIME FRAME...WHILE LOWERING IN THE UIN AREA BY MID/LATE MORNING WILL PROBABLY BE MORE IN SITU...IN RESPONSE TO THE PERSISTENT LIFT/SATURATION. WITH S LOW LEVEL FLOW PERSISTING INTO TONIGHT HAVE CONTINUED LOWERING TREND INTO THE IFR RANGE BY EARLY EVENING...AND HELD CIGS THERE THROUGHOUT THE NIGHT. HAVE ALSO ADDED SOME MVFR VSBYS RESTRICTIONS IN MOST AREAS...AS HIGHER DEWPOINTS WORK NWD OVER THE RESIDUALLY COLD GROUND. SPECIFICS FOR KSTL... ALTHOUGH VFR CIGS/MVFR VSBYS ARE EXPECTED THIS MORNING... NWD SURGE OF ST INTO S MO SUGGESTS MVFR CIGS ARRIVING SHORTLY AFTER MIDDAY...WITH CIGS DROPPING TO IFR BY EARLY EVENING. RELUCTANCE OF PRECIP TO MAKE A STRONG EWD SURGE EARLY THIS MORNING INDICATES THAT ARRIVAL OF RAIN WILL BE DELAYED ENOUGH THAT ITS ONSET WILL BE WELL AFTER TEMPS ARE ABOVE FREEZING. FOR NOW HAVE PLACED PRIMARY PRECIP THREAT IN THE LATE AFTERNOON/EARLY EVENING AND ITS POSSIBLE THAT THE THREAT WILL LINGER AFTER 02Z...BUT IF IT DOES TEMPS SHOULD REMAIN WARM ENOUGH TO KEEP RAIN IN LIQUID FORM. TRUETT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jan 17, 5:56 AM CST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 556 AM CST MON JAN 17 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 556 AM CST MON JAN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A WINTRY MIX OF SNOW...FREEZING RAIN...AND A LITTLE SLEET IS POSSIBLE THIS MORNING...PRIMARILY OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. LITTLE OR NO SLEET OR SNOW ACCUMULATIONS ARE EXPECTED...BUT A SPOTTY GLAZE OF ICE IS POSSIBLE. TEMPERATURES ARE EXPECTED TO WARM THROUGH THE MORNING AND SHOULD BE ABOVE FREEZING BY NOON BRINGING THE WINTRY PRECIPITATION TO AN END. THERE IS A CHANCE OF LIGHT SNOW ACROSS PARTS OF THE AREA AGAIN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF ACCUMULATING SNOW ON WEDNESDAY NIGHT AND THURSDAY. WIND CHILL VALUES WILL APPROACH 10 BELOW ZERO ACROSS PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THURSDAY NIGHT INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE ENCOURAGED TO REPORT THE ONSET...AND ANY ACCUMULATIONS OF WINTRY PRECIPITATION TODAY AND TONIGHT. CARNEY
In the hours before
Special weather statement, Jan 17, 3:51 AM CST, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 351 AM CST MON JAN 17 2011 ILZ095>097-MOZ018-019-026-027-034>036-042-171800- ADAMS IL-BROWN IL-PIKE IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO- MONROE MO-RALLS MO-PIKE MO-AUDRAIN MO- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... MEXICO 351 AM CST MON JAN 17 2011 ...LIGHT WINTRY MIX EXPECTED ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THIS MORNING... AREAS OF LIGHT SNOW...SLEET...AND LIGHT FREEZING RAIN ARE EXPECTED ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THIS MORNING...PRIMARILY ALONG AND NORTH OF HIGHWAY 36. SINCE THE PRECIPITATION IS EXPECTED TO BE SOMEWHAT HIT AND MISS...AND QUITE LIGHT...WIDESPREAD TRAVEL PROBLEMS ARE NOT EXPECTED. HOWEVER...THE PATCHY NATURE OF THE PRECIPITATION ALSO MEANS THAT ROAD CONDITIONS MAY CHANGE OVER A VERY SHORT DISTANCE. EARLY MORNING MOTORISTS SHOULD BE ON THE LOOKOUT FOR THIS WINTRY PRECIPITATION...AND ALTER DRIVING SPEED TO MATCH ROAD CONDITIONS. IT APPEARS THAT THE WINTER WEATHER THREAT WILL END BY MIDDAY AS TEMPERATURES CLIMB ABOVE THE FREEZING MARK. TRUETT
Nearby
Winter Weather Advisories in Missouri, 2011Winter Weather Advisories in Illinois, 2011Every winter weather advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.